MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2; -10.50 diopter implantable collamer lens into the patient's left eye (os) on (b)(6) 2022.It was reported that the patient has "wrong refraction" (over correction).Lens remains implanted.The cause of the event was reported as user error and noted the device failed to perform as intended; "wrong initial refraction".
 
Additional Manufacturer Narrative
Additional data: additional information provided: " the patient has not been available since december 2022 and has not spoken.I want to closed the case".Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15955610
Report Number2023826-2022-04522
Device Sequence Number20667947
Product Code MTA
UDI-Device Identifier00840311300945
UDI-Public00840311300945
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK; INJECTOR MODEL-MSI-PF, LOT#-UNK
Patient Age28 YR
Patient SexFemale